Douglas Reyes3
Active Member
51 messages
joined Jan 2013
Forgive me, but I think I’m about to go on a bit of a rant here...
So, I just got back from my gynecologist appointment regarding starting on Qlaira pills... though I’m still not entirely sure if I should actually pull the trigger on this or not.
My doctor ordered some blood work, which came back perfectly fine, and after we talked things through, she recommended this specific pill.
She made it very clear that no medication—not even these—is completely without side effects, and emphasized that the risk of thrombosis, at worst, is always a possibility.
Since I’m a smoker, she told me straight up that I absolutely have to quit, otherwise, I shouldn't be taking them at all.
On the other hand, she warned me about potential side effects during the first three months. She mentioned there might be spotting mid-cycle, missed periods, or slightly heavier menstruation, but that everything should regulate itself within that initial three-month window. However, if things don't settle down, I definitely need to check back in with her.
I asked her about weight gain, and she said it’s possible, though it really varies from person to person. Apparently, these pills are formulated in a way that shouldn't cause significant water retention, which should help prevent issues like bloating or cellulite.
I also brought up vaginal dryness and mood swings... she admitted that dryness is a real and quite common possibility.
Then, I just asked her honestly: now that I know all this craziness, is it actually worth the hassle? As a doctor, she gave the standard answer that every medication carries risks that might affect one person but not another.
But then, speaking purely as a human being, she told me that even if a pill is 97% safe, that's not enough for her to feel comfortable. She said she would definitely never trust the safety of a situation enough to let someone finish inside her.
It makes me look back at when I was young and reckless all those years ago. I used to take Triquilar... we were like rabbits, going all the way, every single time... and I honestly have no idea if I had any side effects because, frankly, I didn't care back then. Just young and wild.🙂
I know I can be a bit of a bore, but after reading the actual pamphlet that came with the pills, I’m just stunned. There are so many potential issues listed.
What if these problems hit me? What if my libido drops, I lose my natural lubrication, or I end up dealing with irritation and itching?
My boyfriend is totally against the idea now that I’ve laid out all these risks. But I can't keep living every month in fear, wondering if the withdrawal method actually worked or not... and condoms aren't an option because he loses his momentum the second he puts one on.😢